de.mpg.escidoc.pubman.appbase.FacesBean
English
 
Help Guide Disclaimer Contact us Login
  Advanced SearchBrowse

Item

ITEM ACTIONSEXPORT
  The local potential approximation in quantum gravity

Benedetti, D., & Caravelli, F. (2012). The local potential approximation in quantum gravity. Journal of high energy physics: JHEP, 2012(6): 017. doi:10.1007/JHEP06(2012)017.

Item is

Basic

show hide
Item Permalink: http://hdl.handle.net/11858/00-001M-0000-000F-448C-A Version Permalink: http://hdl.handle.net/11858/00-001M-0000-000F-448F-4
Genre: Journal Article

Files

show Files
hide Files
:
1204.3541v1.pdf (Preprint), 396KB
File Permalink:
-
Description:
-
Visibility:
Public
MIME-Type / Checksum:
application/pdf / [MD5]
Technical Metadata:
Copyright Date:
-
Copyright Info:
-
License:
-
:
JHEP2012_017.pdf (Any fulltext), 640KB
File Permalink:
-
Description:
-
Visibility:
Public
MIME-Type / Checksum:
application/pdf / [MD5]
Technical Metadata:
Copyright Date:
-
Copyright Info:
-
License:
-

Locators

show

Creators

show
hide
 Creators:
Benedetti, D.1, Author              
Caravelli, F., Author
Affiliations:
1Microscopic Quantum Structure & Dynamics of Spacetime, AEI-Golm, MPI for Gravitational Physics, Max Planck Society, escidoc:67201              

Content

show
hide
Free keywords: -
 Abstract: Within the context of the functional renormalization group flow of gravity, we suggest that a generic f(R) ansatz (i.e. not truncated to any specific form, polynomial or not) for the effective action plays a role analogous to the local potential approximation (LPA) in scalar field theory. In the same spirit of the LPA, we derive and study an ordinary differential equation for f(R) to be satisfied by a fixed point of the renormalization group flow. As a first step in trying to assess the existence of global solutions (i.e. true fixed point) for such equation, we investigate here the properties of its solutions by a comparison of various series expansions and numerical integrations. In particular, we study the analyticity conditions required because of the presence of fixed singularities in the equation, and we develop an expansion of the solutions for large R up to order N=29. Studying the convergence of the fixed points of the truncated solutions with respect to N, we find a characteristic pattern for the location of the fixed points in the complex plane, with one point stemming out for its stability. Finally, we establish that if a non-Gaussian fixed point exists within the full f(R) approximation, it corresponds to an R^2 theory.

Details

show
hide
Language(s):
 Dates: 20112012
 Publication Status: Published in print
 Pages: -
 Publishing info: -
 Table of Contents: -
 Rev. Method: -
 Identifiers: arXiv: 1204.3541
DOI: 10.1007/JHEP06(2012)017
 Degree: -

Event

show

Legal Case

show

Project information

show

Source 1

show
hide
Title: Journal of high energy physics : JHEP
Source Genre: Journal
 Creator(s):
Affiliations:
Publ. Info: Bologna, Italy : Società italiana di fisica
Pages: - Volume / Issue: 2012 (6) Sequence Number: 017 Start / End Page: - Identifier: ISSN: 1126-6708
CoNE: http://pubman.mpdl.mpg.de/cone/journals/resource/111021927548002